South Carolina, 2020

Damaging Winds in South Carolina, February 13, 2020

February 13, 2020 · NWS CAE · 12 events in 5 counties and zones

A band of showers and isolated severe thunderstorms moved east across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$40
Crop damage
$40
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAE wrote it up.

A band of showers and isolated severe thunderstorms moved east across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Feb 13, 7:00 AM EST, 4 hours 38 minutes earlier.

Area forecast discussion, Feb 13, 7:00 AM EST, 4 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Columbia SC
700 AM EST Thu Feb 13 2020

.SYNOPSIS...
A cold front will move through today. Dry and cooler high
pressure builds into the area tonight into the weekend.
Increased moisture early next week leading to more rain chances
through midweek.

&&

.NEAR TERM /THROUGH TONIGHT/...
Update...issued lake wind advisory today for gusts around 25 to
30 knots today ahead of the convective band.

Upper trough continues over the central CONUS, with anomalously high
upper heights over our region. Northern stream upper energy to dive
SE into the Midwest, ejecting a southern stream impulse to the NE
from TX to the Mid Atlantic. At the surface, a cold front, and
associated band of showers and a few thunderstorms, will come
through today. Track of upper energy and surface wave to remain
to our north. Instability will be weak but considerable low
level jet and moderate shear could provide a severe threat. SPC
maintains MRGL risk of severe on their 06z day one outlook.
Latest high resolution models indicate a narrow leading band of
convection moving through the FA generally 14z-21z, with
showers behind it, eventually clearing out this evening. This
timing provides the best instability across the southern FA,
though still generally weak. Breezy conditions expected today
out of the SW, especially ahead of the convective band, with
winds shifting to W and NW and diminishing late today and
tonight.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Drier and more seasonable conditions are expected for Friday and
Saturday as strong high pressure centered over the Midwest from
Canada ridges into the southeastern US. The coldest air associated
with this high will remain well to the north but high temperatures
will remain in the 50s for Friday with clear skies leading to
overnight lows dipping into the 20s and low 30s. The axis of this
ridge will shift to the leeward side of the Appalachians Saturday as
colder air makes it further south. Highs for Saturday are expected
to stay in the 40s in the northern Midlands and into the 50s
elsewhere. As the high moves off the Mid Atlantic coast Saturday
night, the flow pattern will shift southwesterly which will help to
moderate this airmass as well as allow some moisture to begin to
return.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
PWATs recover to around .75 inches Sunday with an approaching
shortwave. With better moisture near the coast, showers will be more
likely to the east. Kept slight chance pops but low confidence for
Sunday and Sunday night.

Beyond Sunday, models have continued to show differing solutions
with the GFS favoring a more zonal flow pattern that would limit
the moisture that moves into the area. Meanwhile the ECMWF pumps
a significant amount of moisture in from the Gulf of Mexico
beginning early Tuesday which would lead to a better chance for
widespread showers. There has been a bit more consistency among
the ECMWF over the past few runs with agreement among many GEFS
members so kept in chance pops for most of the area Monday
night through Wednesday.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
A moist low level SSW flow will provide MVFR to IFR CIGs this
morning. A strong low level boundary layer flow is confirmed by
recent ACARS soundings, and will maintain mention of LLWS.

A cold front, and associated band of showers and a few
thunderstorms, will come through today. Track of upper energy and
surface wave to remain to our north. Instability expected to be weak
but considerable low level jet and moderate shear could provide a
severe threat. Latest high resolution models indicate a narrow
leading band of convection moving through the TAF sites around 16z-
19z, with showers behind it through late day, eventually clearing
out this evening. Expect breezy surface winds out of the SW this
morning, with winds shifting to W and NW behind the system. VFR
tonight.

EXTENDED AVIATION OUTLOOK... No significant impacts to aviation
expected tonight through Saturday. Some questions about moisture
return and possible CIG restrictions late Saturday night and early
Sunday.  Increasing moisture may provide late night and early
morning stratus/fog and a chance of showers Mon/Tue.

&&

.HYDROLOGY...
River levels falling at most river forecast points, though still
in flood at some locations. Please stay abreast of the latest
river stage forecasts on our webpage at weather.gov/cae.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Lake Wind Advisory until 1 PM EST this afternoon for GAZ040.
     Lake Wind Advisory until 3 PM EST this afternoon for
     GAZ063>065-077.
SC...Lake Wind Advisory until 1 PM EST this afternoon for SCZ018-
     020-021-025-026-115-116.
     Lake Wind Advisory until 3 PM EST this afternoon for SCZ016-
     022-027-028-030.
     Lake Wind Advisory until 5 PM EST this afternoon for SCZ029-
     031-035>038-041.

&&
Hazardous weather outlook, Feb 13, 7:01 AM EST, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
701 AM EST Thu Feb 13 2020

GAZ063>065-077-SCZ016-022-027-028-030-141215-
McDuffie-Columbia-Richmond-Burke-Chesterfield-Kershaw-Lexington-
Richland-Aiken-
701 AM EST Thu Feb 13 2020

...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

Isolated strong to severe thunderstorms are possible this afternoon
as a cold front crosses the region.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GAZ040-SCZ018-020-021-025-026-115-116-141215-
Lincoln-McCormick-Newberry-Fairfield-Edgefield-Saluda-
Northern Lancaster-Southern Lancaster-
701 AM EST Thu Feb 13 2020

...LAKE WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

Isolated strong to severe thunderstorms are possible this afternoon
as a cold front crosses the region.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ029-031-035>038-041-141215-
Lee-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
701 AM EST Thu Feb 13 2020

...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

Isolated strong to severe thunderstorms are possible this afternoon
as a cold front crosses the region.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 13, 9:07 AM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Columbia SC
907 AM EST Thu Feb 13 2020

GAZ040-SCZ018-131430-
Lincoln GA-McCormick SC-
907 AM EST Thu Feb 13 2020

...Strong Thunderstorms Will Impact Portions of Lincoln and
northwestern McCormick Counties Until 930 AM EST....

...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...

At 906 AM EST...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Abbeville to
near Bobby Brown State Park, moving east at 55 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
McCormick, Lincolnton, Mccormick County Airport, Elijah Clark State
Park, Lake Strom Thurmond, Bobby Brown State Park, Hickory Knob State
Resort Park, Loce, Gill's Point, Bordeaux, Hester's Ferry Campground,
Broad River Campground, Mount Carmel, Baker Creek State Park, Leroy's
Ferry Recreation Area, Willington, Curry Hill, Mount Carmel Park,
Chennault and Hawe Creek Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.

Persons in campgrounds should seek shelter until these storms pass.

These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.

&&

LAT...LON 3398 8261 3396 8257 3402 8259 3407 8253
      3408 8248 3406 8245 3406 8233 3397 8230
      3402 8225 3397 8220 3368 8250 3382 8259
      3383 8260 3386 8257 3387 8258 3386 8261
      3398 8265
TIME...MOT...LOC 1406Z 251DEG 49KT 3417 8245 3399 8264

JAQ
Special weather statement, Feb 13, 9:38 AM EST, 2 hours before
Special Weather Statement
National Weather Service Columbia SC
938 AM EST Thu Feb 13 2020

SCZ018-020-021-026-131515-
Fairfield SC-Newberry SC-McCormick SC-Saluda SC-
938 AM EST Thu Feb 13 2020

...Strong Thunderstorms Will Impact Portions of northwestern
Fairfield...Newberry...northeastern McCormick and northwestern Saluda
Counties Until 1015 AM EST....

...Boaters on Lake Greenwood Should Seek Safe Harbor...

At 937 AM EST...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Whitmire to
near Greenwood, moving east at 30 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Newberry, Saluda, Whitmire, Prosperity, Newberry College, Newberry
County Airport, Blair, Lake Greenwood, Pomaria, Silverstreet, US-176
and SC-34 Crossroads, Good Hope, Henderson Island, Belfast Wildlife
Management Area, Hollywood Elementary School, Chappells Fire
Station, Enoree Ranger District Office, Stoney Hill, Newberry County
Detention Center and Chappells.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Greenwood should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.

These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.

&&

This includes Interstate 26 between mile markers 62 and 82.

LAT...LON 3397 8201 3398 8200 3413 8187 3420 8194
      3430 8190 3437 8178 3444 8173 3453 8163
      3445 8154 3449 8149 3450 8142 3457 8142
      3455 8105 3391 8188 3398 8190 3396 8201
      3398 8206
TIME...MOT...LOC 1437Z 270DEG 28KT 3454 8154 3412 8213

JAQ
Special weather statement, Feb 13, 9:54 AM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Columbia SC
954 AM EST Thu Feb 13 2020

SCZ115-116-131530-
Northern Lancaster SC-Southern Lancaster SC-
954 AM EST Thu Feb 13 2020

...Strong Thunderstorms Will Impact Portions of Northern Lancaster
and Southern Lancaster Counties Until 1030 AM EST....

At 954 AM EST...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Charlotte
Douglas Airport to near Mcconnells, moving southeast at 30 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Indian Land, Waxhaw, Andrew Jackson State Park, Van Wyck, Fishing
Creek Reservoir, Irwin, Arrowood Estates, Carolina Commons Shopping
Center, McWhirter Airfield and Community of Almond Glen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.

&&

LAT...LON 3493 8078 3482 8080 3482 8074 3463 8089
      3467 8089 3469 8086 3474 8088 3479 8087
      3481 8090 3483 8090 3484 8087 3490 8088
      3493 8086 3501 8091 3507 8090
TIME...MOT...LOC 1454Z 305DEG 26KT 3518 8097 3493 8117

JAQ
Special weather statement, Feb 13, 10:22 AM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Columbia SC
1022 AM EST Thu Feb 13 2020

SCZ018-020-021-025>028-131545-
Fairfield SC-Lexington SC-Newberry SC-McCormick SC-Richland SC-
Saluda SC-Edgefield SC-
1022 AM EST Thu Feb 13 2020

...Strong Thunderstorms Will Impact Portions of Fairfield...
northwestern Lexington...southeastern Newberry...northeastern
McCormick...northwestern Richland...Saluda and northern Edgefield
Counties Until 1045 AM EST....

At 1021 AM EST...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Blackstock to
11 miles northwest of Edgefield, moving east at 30 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Newberry, Batesburg-Leesville, Winnsboro, VC Summer Nuclear Station,
Saluda, Johnston, Prosperity, Ridge Spring, Jenkinsville, Monticello,
Dreher Island State Park, Lake Wateree State Park, Fairfield County
Airport, Saluda County Airport, Blackstock, Chapin, Little Mountain,
Monetta, Pomaria and Ward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.

&&

This includes the following highways...
 Interstate 26 between mile markers 76 and 97.
 Interstate 77 between mile markers 34 and 51.

LAT...LON 3397 8205 3395 8204 3396 8202 3402 8197
      3456 8115 3454 8087 3450 8088 3449 8090
      3442 8084 3381 8167 3389 8216
TIME...MOT...LOC 1521Z 272DEG 26KT 3452 8112 3394 8201

JAQ
Special weather statement, Feb 13, 11:06 AM EST, 32 minutes before
Special Weather Statement
National Weather Service Columbia SC
1106 AM EST Thu Feb 13 2020

GAZ065-SCZ025>027-030-131645-
Richmond GA-Lexington SC-Aiken SC-Saluda SC-Edgefield SC-
1106 AM EST Thu Feb 13 2020

...Strong Thunderstorms Will Impact Portions of northeastern
Richmond...western Lexington...northwestern Aiken...eastern Saluda
and southeastern Edgefield Counties Until 1145 AM EST....

...Boaters on Lake Murray Should Seek Safe Harbor...

At 1104 AM EST...National Weather Service doppler radar indicated a
line of heavy showers extending from 8 miles northeast of Saluda to
Midtown, moving northeast at 45 mph.

  HAZARD...gusty winds 40 to 50 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Aiken, North Augusta, Batesburg-Leesville, Aiken Mall, Augusta,
Clearwater, Belvedere, Johnston, New Ellenton, Ridge Spring,
Glendale, South Augusta, Edgefield County Airport, Midtown,
Summerville, Daniel Field, Citizens Park, Augusta National Golf Club,
USC Aiken and Aiken Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.

Winds of this strength, combined with recent wet grounds, could
cause downed tress in isolated loactions.

&&

This includes the following highways...
 Interstate 20 in South Carolina between mile markers 1 and 46.
 Interstate 520 in Georgia between mile markers 5 and 15.
 Interstate 520 in South Carolina between mile markers 16 and 23.

LAT...LON 3410 8168 3411 8158 3408 8154 3407 8150
      3409 8146 3407 8139 3408 8139 3411 8141
      3412 8132 3408 8124 3340 8166 3338 8210
TIME...MOT...LOC 1604Z 238DEG 39KT 3407 8166 3348 8201

fwa
Special weather statement, Feb 13, 11:08 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Columbia SC
1108 AM EST Thu Feb 13 2020

SCZ016-022-116-131700-
Chesterfield SC-Southern Lancaster SC-Kershaw SC-
1108 AM EST Thu Feb 13 2020

...Strong Thunderstorms Will Impact Portions of western
Chesterfield...Southern Lancaster and northern Kershaw Counties Until
noon EST....

At 1107 AM EST...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Pageland to
Liberty Hill, moving east at 35 mph.

  HAZARD...gusty winds 40 to 50 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Pageland, Kershaw, Chesterfield, Carolina Sandhills Wildlife Refuge,
Westville, Mt Pisgah, Jefferson, Ruby, Mount Croghan, Chesterfield
Ruby Middle School, High Point Fire Station, North Central High
School, Dekalb, Bay Springs Fire Station, Forty Acre Rock Preserve,
Taxahaw, Kershaw Correctional Institution, Chesterfield Detention
Center, Lake Wateree near Highway 97 and Central High School.

Winds of this strength, combined with recent wet grounds, could
cause downed tress in isolated loactions.

LAT...LON 3435 8047 3440 8078 3441 8080 3442 8084
      3482 8040 3480 7993 3477 7993 3476 7992
TIME...MOT...LOC 1607Z 273DEG 28KT 3482 8033 3447 8080

fwa

The radar

The Columbia radar (KCAE), 13 km away, was scanning. The volume nearest the first event began at 16:39 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lexington

When
February 13, 11:38 AM EST to 11:40 AM EST
Where
Lexington County, 0.9 mi SW of Lexington
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.970, -81.260

Two trees were downed, blocking the 400 block of Barr Rd. Time estimated.

Thunderstorm Wind, Lexington

When
February 13, 11:40 AM EST to 11:44 AM EST
Where
Lexington County, 2.76 mi N of Arthur
Measured
55 kt (63 mph) estimated gust
Deaths
1 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
34.010, -81.150

SCHP reported a tree down on Interstate 20 near mile marker 58. Later media reports indicated that the tree fell onto a vehicle and killed a female inside the car.

Thunderstorm Wind, Lexington

When
February 13, 11:49 AM EST
Where
Lexington County, 0.69 mi N of (Cae)columbia Metro
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
33.940, -81.120

The ASOS unit at Columbia Metropolitan Airport measured a 54 knot (62 mph) wind gust at 1149 EST.

Thunderstorm Wind, Richland

When
February 13, 11:56 AM EST to 11:59 AM EST
Where
Richland County, 0.9 mi SE of Arthurtown
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.960, -81.010

SCHP reported trees down at Barnes St and Riley St. Time estimated.

Thunderstorm Wind, Orangeburg

When
February 13, 11:58 AM EST
Where
Orangeburg County, 0.83 mi NW of Orangeburg Arpt
Measured
40 kt (46 mph) estimated gust
Property damage
$10
Crop damage
$10
Reported by
ASOS
Coordinates
33.460, -80.858

The ASOS unit at Orangeburg Municipal Airport measured a peak wind gust of 40 knots (46 mph) at 1158 EST.

Thunderstorm Wind, Richland

When
February 13, 11:59 AM EST
Where
Richland County, 0.32 mi ENE of Columbia Owens Arpt
Measured
39 kt (45 mph) measured gust
Property damage
$10
Crop damage
$10
Reported by
ASOS
Coordinates
33.971, -80.995

The ASOS unit at Hamilton Owens Airport measured a peak wind gust of 39 knots (45 mph) at 1159 EST.

Thunderstorm Wind, Richland

When
February 13, 12:16 PM EST
Where
Richland County, (Mmt)mc Entire Ang
Measured
42 kt (48 mph) measured gust
Property damage
$10
Crop damage
$10
Reported by
ASOS
Coordinates
33.920, -80.800

The ASOS unit at McEntire JNGB measured a peak wind gust of 42 knots (48 mph) at 1216 EST.

Thunderstorm Wind, Sumter

When
February 13, 12:41 PM EST
Where
Sumter County, (Ssc)shaw Afb Sumter
Measured
46 kt (53 mph) measured gust
Property damage
$10
Crop damage
$10
Reported by
ASOS
Coordinates
33.970, -80.480

The ASOS unit at Shaw AFB measured a peak wind gust of 46 knots (53 mph) at 1241 EST.

Thunderstorm Wind, Sumter

When
February 13, 12:48 PM EST to 12:50 PM EST
Where
Sumter County, 2.68 mi WSW of Quints Xrds
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
33.960, -80.390

The top of a tree was snapped off behind the Walmart store on Alice Dr.

Thunderstorm Wind, Sumter

When
February 13, 12:49 PM EST to 12:51 PM EST
Where
Sumter County, 2.94 mi ENE of Borden
Measured
55 kt (63 mph) estimated gust
Reported by
Department of Highways
Coordinates
34.080, -80.430

A tree was downed along Live Oak Rd north of Dalzell.

Thunderstorm Wind, Sumter

When
February 13, 12:51 PM EST to 12:53 PM EST
Where
Sumter County, Sumter
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
33.920, -80.350

A power line was downed on Council St and W Bartlette St. Time estimated.

Thunderstorm Wind, Clarendon

When
February 13, 1:44 PM EST to 1:46 PM EST
Where
Clarendon County, 0.9 mi SE of Wilson
Measured
55 kt (63 mph) estimated gust
Reported by
Utility Company
Coordinates
33.660, -80.110

Trees fell on a power line along US Hwy 521 SE of Manning.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Lexington2020-02-1349FemaleVehicle/Towed TrailerDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2020Every state in 2020This day in weather historyWarnings in South Carolina, February 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 868618, 868619, 868622, 868620, 868625, 868626, 868624, 868623, 868827, 868828, 868621, 868829.